Alert archive / Louisiana / Flash Flood Warnings in 1999
Flash Flood Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jan 22, 1999, 7:22 AM CST for Webster Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 1999, 7:22 AM CST (13:22 UTC)
- Expired
- Jan 22, 1999, 11:15 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Webster Parish, LA
The radar
The Shreveport radar (KSHV), 56 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.4 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2024 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 221325 FFWSHV LAC015-017-031-119-221715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 722 AM CST FRI JAN 22 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN BOSSIER PARISH IN NORTHWESTERN LOUISIANA SOUTHEASTERN CADDO PARISH IN NORTHWESTERN LOUISIANA DE SOTO PARISH IN NORTHWESTERN LOUISIANA SOUTHERN WEBSTER PARISH IN NORTHWESTERN LOUISIANA * UNTIL 1115 AM CST * AT 720 AM CST... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL. THIS AREA EXTENDED FROM 10 MILES SOUTHEAST OF MINDEN TO STONEWALL AND LOGANSPORT. THESES THUNDERSTORMS WERE MOVING NORTHEAST AT 25 MPH. * RADAR HAS INDICATED 5 TO 6 INCHES OF RAIN HAVE FALLEN ACROSS THIS AREA...AS HEAVY RAINS CONTINUED SINCE MIDNIGHT. AS A RESULT LOOK FOR FLOODING OF ROADS THAT MAY LEAD TO CLOSURE. THIS AREA HAS HAD PERSISTENT HEAVY RAINS FROM SLOW MOVING THUNDERSTORMS. FLASH FLOODING IS LIKELY. MOTORISTS SHOULD NOT DRIVE THEIR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. DO NOT LET CHILDREN PLAY AROUND STORM DRAINS OR CULVERTS. 4/11
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 22, 3:00 AM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Jan 22, 3:00 AM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CST FRI JAN 22 1999 SVR WEATHER IS ONGOING WITH COMPLEX PATTERNS OF DEEP CONVECTION. SQUALL MOVING THRU NORTH LA AND SOUTH AR WITH NEW DEVELOPMENT EXPLODING BACK TO THE WEST AND MOVG INTO EAST TX. ACCORDING TO RUC...INTENSITY SHUD BE PEAKING ABOUT NOW WITH 5H TEMPS -18 TO -20. WINDS AT THIS LEVEL WILL STRENGTHEN FROM SOUTH AS TROF BASE DEEPENS ALMOST TO THE POINT OF BENDING BACK ONTO ITSELF. NEW DEVELOPMENT AHEAD OF SQUALLS AND MCS IN CENTRAL LA ALSO A CONCERN. SOME SIGNIFICANT WIND DAMAGE HAS OCCURRED IN STORMS AND A FEW REPORTS OF VERY LARGE HAIL. AVN AND ETA APPEAR MORE IN LINE WITH RUC...WITH NGM FASTER AND FURTHER SOUTH. LOW CENTER MOVING INTO SW AR THIS AFTERNOON WITH BEST INSTABILITY CONTINUING ACROSS THIS AREA. THICKNESS DIFLUENCE ALSO ANGLES TOWARDS THIS DIRECTION BY MIDDAY. TRAILING PREFRONTAL TROF MOVE THRU LA PORTIONS DURING THE AFTERNOON. SEVERE WEATHER POSSIBLE UNTIL PASSAGE OF THESE FEATURES. SOME INSTABILITY EVEN IN WESTERLY FLOW BEHIND THESE FEATURES BUT LIFT LIMITED...SO ANY CONVECTION FAIRLY SHALLOW AFTER FIRST WSHFT. REAL FRONT MOVE INTO AREA FRI EVENING AND ACCOMPANIED BY TONGUE OF LOW LEVEL MOISTURE. WITH 540 LINE DROPPING THRU SE OK...COULD SEE A BRIEF PERIOD OF SNOW FLURRIES EXTREME NW PORTIONS...ALTHOUGH THIS WOULD MOST LIKELY JUST MISS OUR AREA. AT ANY RATE...SURFACE TEMPS REMAIN ABOVE FREEZING...BUT WIND CHILL AND LIGHT PCPN MAKE FOR A COLD NIGHT. GUSTY NW WINDS ON SATURDAY...BUT DIMINISH QUICKLY AS SURFACE HIGH MOVES INTO NW LA BEFORE DAYBREAK. A DRY SOUTHERLY FLOW COMMENCE ON SUNDAY AS WARM PATTERN REGIME CONTINUES. SHV 67/43/56/33 5300 MLU 72/45/58/34 7200 07
In the hours before
Local storm report, Jan 22, 3:23 AM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED...
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 AM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
112 AM ROSSTON AR 65 MPH TSTM GUST
01/22/99 NEVADA NUMEROUS TREES BLOWN
DOWN. ONE CHURCH AND
ONE HOUSE DAMAGED AS
WELL AS A CHICKEN BARN.
REPORT BY S.O.
16Local storm report, Jan 22, 5:38 AM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 AM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
523 AM CARMEL LA 0.75 INCH HAIL
01/22/99 DESOTO INTERSECTION OF LA 509 AND
I-49.
REPORT BY S.O.
16Local storm report, Jan 22, 5:50 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 AM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
425 AM 5 N NACOGDOCHES TX 1.75 INCH HAIL
01/22/99 NACOGDOCHES REPORT FROM S.O.
455 AM 3 SE COUSHATTA LA 0.75 INCH HAIL
01/22/99 RED RIVER REPORT BY E.M.O.
530 AM 12 NW COUSHATTA LA 60 MPH TSTM GUST
01/22/99 RED RIVER NUMEROUS TREES DOWN ON
US 71. POWER LINES DOWN
AS WELL.
REPORT FROM S.O.
16Local storm report, Jan 22, 7:00 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 AM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0605 AM 5S SIBLEY LA 1 INCH HAIL
01/22/99 LINCOLN REPORTED BY LA STATE
POLICE.
0612 AM RUSTON LA .75 INCH HAIL
01/22/99 LINCOLN REPORTED BY SHERRIFS
OFFICE.
0618 AM EROS LA 2.75 INCH HAIL
01/22/99 JACKSON REPORTED BY SHERRIFS
OFFICE.
0630 AM CALHOUN LA 1.25 INCH HAIL
01/22/99 OUACHITA REPORTED BY SHERRIFS
OFFICE.
0635 AM SIBLEY LA 1.75 INCH HAIL
01/22/99 LINCOLN REPORTED BY STORM SPOTTER.
0642 AM POINT LA 1.75 INCH HAIL
01/22/99 UNION REPORTED BY LA STATE
POLICE.
1120 PM OVERTON TX 60 MPH TSTM GUST
01/21/99 RUSK TREES DOWN. REPORTED BY
STORM SPOTTER.
20Local storm report, Jan 22, 7:15 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
715 AM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0640 AM 4 W CALHOUN LA .75 INCH HAIL
01/22/99 OUACHITA REPORTED BY STORM SPOTTER
20Local storm report, Jan 22, 7:20 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
720 AM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0700 AM STERLINGTON LA 1.5 INCH HAIL
01/22/99 OUACHITA REPORTED BY STORM SPOTTER.
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 6:33 PM CST | Severe Thunderstorm Warning | SHV | Ouachita | 42 min |
| Jan 21, 8:40 PM CST | Tornado Warning | SHV | LaSalle | 50 min |
| Jan 22, 12:01 AM CST | Severe Thunderstorm Warning | SHV | Caddo | 64 min |
| Jan 22, 12:20 AM CST | Severe Thunderstorm Warning | SHV | Bossier | 60 min |
| Jan 22, 12:38 AM CST | Severe Thunderstorm Warning | SHV | Webster | 62 min |
| Jan 22, 1:38 AM CST | Tornado Warning | SHV | Union | 47 min |
| Jan 22, 1:49 AM CST | Severe Thunderstorm Warning | SHV | Claiborne | 46 min |
| Jan 22, 4:31 AM CST | Severe Thunderstorm Warning | SHV | Natchitoches | 49 min |
| Jan 22, 4:37 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 48 min |
| Jan 22, 4:46 AM CST | Tornado Warning | SHV | Natchitoches | 49 min |
| Jan 22, 5:01 AM CST | Tornado Warning | SHV | Red River | 49 min |
| Jan 22, 5:10 AM CST | Severe Thunderstorm Warning | SHV | De Soto, Red River | 50 min |
| Jan 22, 5:40 AM CST | Tornado Warning | SHV | Bienville | 45 min |
| Jan 22, 5:44 AM CST | Tornado Warning | SHV | Jackson | 46 min |
| Jan 22, 5:56 AM CST | Severe Thunderstorm Warning | SHV | Lincoln | 49 min |
| Jan 22, 6:10 AM CST | Tornado Warning | SHV | Lincoln | 35 min |
| Jan 22, 6:17 AM CST | Tornado Warning | SHV | Ouachita | 48 min |
| Jan 22, 6:38 AM CST | Severe Thunderstorm Warning | SHV | Union | 47 min |
| Jan 22, 7:22 AM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto | 4 hr |
| Jan 22, 11:27 AM CST | Tornado Warning | SHV | Natchitoches | 58 min |
| Jan 22, 11:51 AM CST | Tornado Warning | SHV | Grant | 44 min |
Nearby
Flash Flood Warnings in Louisiana, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.